0
RESEARCH PAPERS

Waves Due to a Moving Oscillatory Surface Pressure in a Stratified Fluid

[+] Author and Article Information
A. K. Pramanik

Centre of Advanced Study in Applied Mathematics, Calcutta University, Calcutta, India

J. Appl. Mech 41(3), 571-574 (Sep 01, 1974) (4 pages) doi:10.1115/1.3423350 History: Received May 01, 1973; Revised January 01, 1974; Online July 12, 2010

Abstract

The initial value problem of waves generated by an oscillatory pressure distribution moving uniformly on the free surface of a two-layer fluid is solved. The integral representations of the waves both on the free surface and on the surface of separation are obtained. By a passage to the limit t → ∞, the steady-state solution of the problem is derived through an asymptotic evaluation of these integrals at large distances. It is noticed that stratification sharply changes the number and the character of the progressive waves and also introduces two critical speeds instead of one as found in homogeneous fluid. At these speeds the solution becomes singular.

Copyright © 1974 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In